Acute Angioedema Triggered by Daptomycin.

Gisler, Valentin; Müller, Sabine; Müller, Lionel; Jörg-Walther, Lukas; Sendi, Parham (2016). Acute Angioedema Triggered by Daptomycin. Infectious diseases and therapy, 5(2), pp. 201-205. Springer 10.1007/s40121-016-0111-4

[img]
Preview
Text
art%3A10.1007%2Fs40121-016-0111-4.pdf - Published Version
Available under License Creative Commons: Attribution-Noncommercial (CC-BY-NC).

Download (416kB) | Preview

INTRODUCTION Daptomycin is a cyclic lipopeptide antibiotic, frequently administered for Staphylococcus aureus bloodstream infections. Numerous studies have shown that daptomycin is relatively safe and well tolerated. Serious adverse events possibly related to this antimicrobial compound are rare. We report a case of acute angioedema triggered by daptomycin. CASE REPORT A 60-year-old woman with S. aureus bacteremia without identified source was treated intravenously with high-dose beta-lactams at our institution. Because S. aureus bacteremia persisted on day 6, and in parallel, acute kidney injury developed, antimicrobial treatment was switched to a combination therapy with daptomycin and ceftriaxone. Shortly after completion of the first daptomycin administration, the patient developed lip and tongue swelling and dyspnea. Acute angioedema was clinically evident. Antibiotic therapy was switched to vancomycin, and the further clinical course was favorable. An intradermal test showed a significant wheal diameter for daptomycin, but negative results for ceftriaxone. CONCLUSION The association with daptomycin in this case is either probable or certain. Clinicians should be aware that daptomycin can cause immediate-type hypersensitivity reactions, including acute angioedema, even upon first administration.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Rheumatology, Clinical Immunology and Allergology
04 Faculty of Medicine > Department of Intensive Care, Emergency Medicine and Anaesthesiology (DINA) > Clinic of Intensive Care
04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Nephrology and Hypertension
04 Faculty of Medicine > Department of Haematology, Oncology, Infectious Diseases, Laboratory Medicine and Hospital Pharmacy (DOLS) > Clinic of Infectiology

UniBE Contributor:

Gisler, Valentin; Müller, Sabine; Müller, Lionel; Jörg-Walther, Lukas Emanuel and Sendi, Parham

Subjects:

600 Technology > 610 Medicine & health

ISSN:

2193-8229

Publisher:

Springer

Language:

English

Submitter:

Annelies Luginbühl

Date Deposited:

29 Jun 2016 09:48

Last Modified:

19 Nov 2019 08:21

Publisher DOI:

10.1007/s40121-016-0111-4

PubMed ID:

27228997

Uncontrolled Keywords:

Anaphylaxis; Angioedema; Daptomycin

BORIS DOI:

10.7892/boris.83455

URI:

https://boris.unibe.ch/id/eprint/83455

Actions (login required)

Edit item Edit item
Provide Feedback